MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/54; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 1236-2-854
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Numbness (2415)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat# 6052-0830s; secur-fit max 127 hip stem #8; lot# mlrn6a, cat# 1235-2-542; restoration (tm) adm.Cup w/ha; lot# g31370085, and cat# 18-2825; delta c-taper head 28mm +2.5; lot# 33360101.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Subject completed 10-year visit on (b)(4) 2022 at the doctor's office.Subject completed all evaluations.Follow-up questionnaire questions answered "yes" to hip pain and answered "no" to satisfaction of hip replacement.Subject feels pain when walking.Describes the pain as a burning sensation, as if the hip is "on fire", and rates pain 9 out of 10.Also feels numbness after walking farther than a few blocks.Patient has been feeling pain and numbness since his surgery.The doctor has attributed origin of pain to the spine, referred patient to physiatry.
 
Event or Problem Description
Subject completed 10-year visit on (b)(6) 2022 at the doctor's office.Subject completed all evaluations.Follow-up questionnaire questions answered "yes" to hip pain and answered "no" to satisfaction of hip replacement.Subject feels pain when walking.Describes the pain as a burning sensation, as if the hip is "on fire", and rates pain 9 out of 10.Also feels numbness after walking farther than a few blocks.Patient has been feeling pain and numbness since his surgery.The doctor has attributed origin of pain to the spine, referred patient to physiatry.
 
Additional Manufacturer Narrative
An event regarding pain involving an adm liner was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a primary cementless total hip arthroplasty and reports that from the beginning he was unhappy with his hip complaining of pain burning and difficulty in walking.The surgeon has attributed this to the spine.I see no evidence of a workup for the painful joint.I cannot determine the root cause of this event with certainty.The causes of dissatisfaction accompanied by pain and difficulty in walking following a total hip performed about 10 years earlier are multifactorial.They include surgical technique factors including implant positioning and fixation, failure to provide for adequate fixation, impingement, as well as patient factors such as activity level and bmi.Pain from remote sources such as the spine, neurological issues or vascular issues can also contribute.With the evidence presented to me, i see no evidence for implicating the implant itself as the source of the patient's dissatisfaction." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing pain 10 years post-implantation.A review of the provided medical records by a clinician was unable to confirm the event: ""this patient underwent a primary cementless total hip arthroplasty and reports that from the beginning he was unhappy with his hip complaining of pain burning and difficulty in walking.The surgeon has attributed this to the spine.I see no evidence of a workup for the painful joint." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
RESTORATION ADM X3 INS 28/54
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16289303
Report Number0002249697-2023-00112
Device Sequence Number15128689
Product Code MEH
UDI-Device Identifier04546540639004
UDI-Public04546540639004
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Model Number1236-2-854
Device Catalogue Number1236-2-854
Device Lot Number38905801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite